I use to be able to exercise with no problem.. that was until a few years back... I now have to stop whenever I get my heart rate up.. like as soon as my work out starts to get where it needs to be to burn calories (and I always gradually work my way up to this). I start to itch all over.. my stomach, legs and thighs are the worse spots. I have tried to continue running and end up with bruises from scratching so much. I have tried all sorts of different work out clothes etc. from comfy to tight.. pants to shorts etc. I noticed this also sometimes happens during sex.. but its usually only on my sides (love handle area) that start to itch.
My dermatologist suggested taking benydryl before I work out as I could be releasing too much histamine... I can't take it though because it makes me super tired and then I can't work out cause I have no energy and just want to sleep. I tried Claritin before I work out and that doesnt seem to do anything.
Has anyone else experienced this and what have you done that has helped.
I also have been diagnosed with colonic inertia and tortuous colon. I am not sure if any of those things are a root cause of this issue so thought I would mention it incase anyone else has these conditions and has the itching issue as well. I also am very sensitive skin wise. I break out with rashes out of no where from time to time when something irritates my skin. Not regularly but out of nowhere. And the weirdest ones I get are on my inner thighs. anytime I go swimming in a pool I alway get the rash on my inner thights so I have come to the conclusion that I am allergic to chlorine or some chemical that is put in pools. With allergy cream or bendryl any rash I have gotten goes away but I never find a root cause of it. I also can not seem to wear bandages for long periods of time.. the adhesive seems to bother my skin and cases it to turn red and irritated.
When I get this itching during exercise or sex I never see a rash or hives. Its just itching. I also never itch or have this issue if I take a hot shower. So I am confused if this is heat related due to my body tempertature getting hotter as I encounter more activity. Any help would be appreciated. I am sick of not being able to lose some weight and enjoy physical activity.
These symptoms can be due to exercise induced urticaria. Most symptoms can be controlled by taking antihistaminics like Benadryl or Claritin or zyrtec. Slow down or stop your exercise as soon as symptoms start. You should always exercise with a partner who knows about your condition.
In some people, eating certain foods before exercise may make allergic symptoms more likely to occur. Keep track of what you eat before exercising for a few weeks. If you notice a pattern to your symptoms that seems related to a certain food, stop eating it for a while and see if the hives stop.Also, do not exercise for 4 to 6 hours after you eat.
You should stop exercising as soon as you notice the hives. If the hives don't go away in 5 to 10 minutes, or if you have other symptoms, call your doctor right away. It can be Exercise-induced anaphylaxis.
But I dont get any hives when the itching starts.. my body just itches. Also how soon and how many Benydryll should I take.. cause if I take 2 I am ready to pass out.. which won't help me get through my work out.
I started to take Claritin 2 hours before I exercise. I also put a large fan on me blowing cold air and have been putting a cold rag around my neck during exercise. So far this seems to be working as I was able to get 2 exercises in without any itching!! Fingers crossed this continues to work!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.